Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mysterious aesthetic symptoms (PLEASE HELP!)
Sep 7, 2006

I know I'm in the wrong forum; please forgive me. I'm not getting help in the other forums, and you 3 look nice. I had a potential exposure (partner unknown status) 6 years ago, and have been terrified to test. Since then, I have never, ever gotten sick... but I have mysterious aesthetic symptoms that are really scaring me. I'm losing fat in my face, butt, and vagina (nothing from the arms and legs.) I know your ultimate advice will be to test, but if you can be so kind to answer my 2 questions, I would be so, so grateful.

The questions are:

1) Can a person who is unknowingly Hiv or Aids infected for 6 years who has never, ever shown any signs of illness exhibit solely aesthetic symptoms of wasting or lipoatrophy?

2) A poster on this site asserted that no facially wasted person can successfully "flush their face". (Here's the link: www.thebody.com/Forums/AIDS/Starting/Current/Q152387.html ) I've tried every way I know how to induce this, but no blood will rush to my face! Even when I tan, I seem to tan well everywhere else, but have a hard time getting color to my face. And even after a hot shower, my face won't get red. Is this a sure indication of Aids? Is there any medical reason besides wasting that would inhibit blood rushing to the face?

My problem could be sun tanning damage... or maybe intestinal blockage because that can affect the appearance in various ways... or worse. Please, please help.

Response from Dr. Wohl

Yes. The way to know is to test.

Selective peripheral fat wasting is not a hallmark of HIV infection as much as it is of treatment with certain HIV meds. I have never seen a person prior to HIV therapy with fat loss from the face and limbs only.

The whole face flushing thing does not make much sense to me and it is certainly not a way to determine if you have HIV.

DW



Previous
med regimens
Next
Not sure.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement